Alert archive / Puerto Rico / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS JSJ
NWS JSJ issued this flash flood warning at May 8, 2001, 3:08 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2001, 3:08 PM CDT (20:08 UTC)
- Expired
- May 9, 2001, 11:15 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 082012
FFWJSJ
PRC023-055-059-067-079-097-111-121-125-153-090015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
408 PM AST TUE MAY 8 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYANILLA
YAUCO
GUANICA
HORMIGUEROS
PENUELAS
MAYAGUEZ
LAJAS
SAN GERMAN
CABO ROJO
SABANA GRANDE
* UNTIL 815 PM AST
* AT 403 PM AST...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE SOUTHWEST SECTIONS OF PUERTO RICO THROUGH 800 PM
PRODUCING PERIODS OF TORRENTIAL RAINFALL. THESE SHOWERS WILL PRODUCE
FLASH FLOODING AS THE GROUND IS SATURATED FROM THE PREVIOUS RAINS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL1 DEFENSE OR LAW OFFICIALS.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:05 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 8, 1:05 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
205 PM AST TUE MAY 8 2001
MODELS IN GENERALLY GOOD AGREEMENT BUT BELIEVE THAT NGM IS VERIFYING
WELL AND WILL THEREFORE FOLLOW IT CLOSELY AT THIS TIME. WITH THIS IN
MIND...BASED ON SATELLITE I CAN SEE TWO AREAS OF MOISTURE
CONVERGENCE...ONE MOVING ACROSS US AT THIS TIME AND ANOTHER SOUTH OF
U.S.V.I. LOW TO THE NORTHWEST WITH TROUGH AXIS EXTENDING TO
HISPANOLA WILL BEGIN TO PULL NORTHWARD. AS THE LINGERING TROUGH
PULLS NORTH OF THE AREA TONIGHT RESULTING IN AN INDUCED LOW LEVEL
TROUGH TO SET UP TEMPORARILY JUST WEST OF LOCAL AREA PULLING THE
MOISTURE CURRENTLY SOUTH OF THE U.S. VIRGIN ISLANDS ACROSS US.
PUERTO RICO AND U.S. VIRGIN ISLANDS TO REMAIN IN THE SOUP THROUGH
NOON ON WEDNESDAY BEFORE WE SEE THE MAJORITY OF THE MOISTURE PULL
NORTH OF AREA. SATELLITE ANALYSIS SHOWS A BREAK BETWEEN MOISTURE
MOVING THROUGH AND ANOTHER SHOT WHICH I WILL WILL MOVE THROUGH
TONIGHT. THIS BEING THE CASE WITH ENOUGH MOISTURE LINGERING ON
WEDNESDAY AFTERNOON DIURNAL PATTERNS WILL BE THE DEFINING
THUNDERSTORMS PRODUCER. ALTHOUGH NO LARGE SCALE LIFT IN
ORDER...CONDENSATION PRESSURE DEFICIT INDICATES THAT ONLY A SMALL
AMOUNT OF LIFT WILL BE NEEDED TO GET CONDENSATION. THIS BEING THE
CASE WILL INCREASE POPS AND CHANCE OF THUNDERSTORMS FOR TONIGHT.
.PRELIMINARY NUMBERS...
SJU EB 075/085 077/087 076 15463
STT EB 075/086 078/086 077 15753=
EQUIPMENT: NO PROBLEMS AT THIS TIME.
.SJU...
.PR...FFA ALL VT22Z.
.VI...NONE.
TIRADO
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION |
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:21 PM CDT | Flash Flood Warning | JSJ | 17 hr | |
| May 8, 2:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 8, 2:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 8, 4:15 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.